Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 147, NWS Dodge City, KS

June 26, 1995Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 26, 1995, 4:11 PM CDT for Stevens County, Kansas. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 4:11 PM CDT (21:11 UTC)
Expired
Jun 26, 1995, 5:00 PM CDT
In force
49 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Stevens County, KS

The radar

The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 262113 RRA
SVRDDC
KSC189-262200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
411 PM CDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...WESTERN STEVENS COUNTY
 
AT 410 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CENTERED NEAR OF
ROLLA MOVING TOWARD THE EAST-NORTHEAST AT 15 MILES PER HOUR. IT WILL
APPROACH THE FETERITA COMMUNITY BY 435 PM AND HUGOTON AROUND 455 PM CDT.
THIS STORM PRODUCED QUARTER-SIZED HAIL IN ROLLA AT 410 PM AND IS
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING
WINDS...AND BRIEF TORRENTIAL RAINFALL.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. S0TAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:38 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 26, 11:38 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1130 AM CDT MON JUN 26 1995

PBLMS ARE TEMPS THIS AFTN AND PSBL TSTMS TNGT. CAA SHOWN ON PRFLRS
AND MRNG ANALS BUT SML SUPER THIS AFTN WILL PUT HIGHS ON TRACK WITH
GOING FCST. WRN ZNS PRBLY TO BE A BIT ABV GOING FCST AND WL SPLIT
GROUPING TO ACCOMODATE MID 80S THERE. DEN, FCS & MAF ALL BAD RAOBS.
WL BE INTERESTING TO SEE HOW MDLS REACT. OTR QSTN IS...WHAT HV MDLS
DONE WITH SPLIT FLOW ENERGY SHWN ON MSWIS MOVG S INTO BLACK HILLS??
ATTM CANNOT FIND IT ON 12Z ANALS SO WL CONSIDER ADDING CHC TSTMS
FOR TNGT WHEN WORKING ON AFTN PACKAGE. GIVEN SHR PROFILES XPCTD BY
EVE WITH LO LVL SRLY FLOW...COULD EVEN SEE ISOLD SVR.

JOHNSON

In the hours before

Special weather statement, Jun 26, 11:23 AM CDT, 4 hours 48 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000-

HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS
NATIONAL WEATHER SERVICE DODGE CITY KS
1123 AM CDT MON JUN 26 1995

SYNOPSIS: AN UPPER DISTURBANCE MOVING SOUTH OUT OF THE DAKOTAS SHOULD
PASS OVER THE REGION THIS EVENING. MEANWHILE...EVENING TEMPERATURES IN
THE UPPER 70S TO LOW 80S AND DEWPOINTS IN THE LOWER 50S WILL YEILD
LIFTED INDEXES TO AROUND -2 TO -3 AND CAPES OF 1000 TO 2000 IN EXTREME
SOUTHWEST KANSAS. THIS INSTABILITY WILL COMBINE WITH A RETURN TO SOUTH
FLOW IN THE BOUNDARY LAYER TO GIVE WIND SHEARS FAVORABLE FOR ISOLATED
SEVERE THUNDERSTORMS. THE AMOUNT OF CAPPING IS A QUESTION BUT AT THE
MOMENT IT APPEARS THAT AN ISOLATED SEVERE STORM IS NOT OUT OF THE
QUESTION FROM DODGE CITY WESTWARD TO THE COLORADO LINE. A FEW SPOTTERS
MAY BE NEEDED IN THIS AREA.

JOHNSON
Special weather statement, Jun 26, 11:24 AM CDT, 4 hours 47 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000-

HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS
NATIONAL WEATHER SERVICE DODGE CITY KS
1123 AM CDT MON JUN 26 1995

SYNOPSIS: AN UPPER DISTURBANCE MOVING SOUTH OUT OF THE DAKOTAS SHOULD
PASS OVER THE REGION THIS EVENING. MEANWHILE...EVENING TEMPERATURES IN
THE UPPER 70S TO LOW 80S AND DEWPOINTS IN THE LOWER 50S WILL YEILD
LIFTED INDEXES TO AROUND -2 TO -3 AND CAPES OF 1000 TO 2000 IN EXTREME
SOUTHWEST KANSAS. THIS INSTABILITY WILL COMBINE WITH A RETURN TO SOUTH
FLOW IN THE BOUNDARY LAYER TO GIVE WIND SHEARS FAVORABLE FOR ISOLATED
SEVERE THUNDERSTORMS. THE AMOUNT OF CAPPING IS A QUESTION BUT AT THE
MOMENT IT APPEARS THAT AN ISOLATED SEVERE STORM IS NOT OUT OF THE
QUESTION FROM DODGE CITY WESTWARD TO THE COLORADO LINE. A FEW SPOTTERS
MAY BE NEEDED IN THIS AREA.

JOHNSON
Local storm report, Jun 26, 2:06 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT FROM 6/22-23/95
NATIONAL WEATHER SERVICE  DODGE CITY KS
208 PM CDT MON JUN 26 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    LAKIN AIRPORT             KS   1.00 INCH HAIL
06/22/95   KEARNY

0603 PM    LAKIN AIRPORT             KS   0.88 INCH HAIL
06/22/95   KEARNY

0620 PM    12 N LAKIN                KS   0.75 INCH HAIL
06/22/95   KEARNY

0718 PM    LAKIN                     KS   1.00 INCH HAIL
06/22/95   KEARNY                         SW SIDE OF THE CITY OF
                                          LAKIN

0730 PM    9 N 5 W ULYSSES           KS   0.75 INCH HAIL
06/22/95   GRANT

0715 PM    10 N BIG BOW              KS   0.88 INCH HAIL
06/22/95   STANTON

0855 PM    7 S  5 E LAKIN            KS   0.88 INCH HAIL
06/22/95   KEARNY

0930 PM    3.5 NW PLYMELL            KS   0.75 INCH HAIL
06/22/95   FINNEY

0900 PM    6-7 N LAKIN               KS   FLOODING
06/22/95   KEARNY                         WATER FLOWING OVER
                                          HIGHWAY 25 6-7 N LAKIN

1015 PM    2 E 8 N ULYSSES           KS   0.75 INCH HAIL
06/22/95   GRANT

0950 PM    12 E 7 N JOHNSON CITY     KS   1.75 INCH HAIL
06/22/95   STANTON

1000 PM    2.5 NW JOHNSON CITY       KS   2.75 INCH HAIL
06/22/95   STANTON

1035 PM    9 N 5 E ULYSSES           KS   0.75 INCH HAIL
06/22/95   GRANT

1030 PM    10 N 2 W BIG BOW          KS   0.88 INCH HAIL
06/22/95   STANTON

1000 PM    10 E 8 N JOHNSON CITY     KS   0.75 INCH HAIL
06/22/95   STANTON

0225 AM    4 S 5 E SUBLETTE          KS   0.75 INCH HAIL
06/23/95   HASKELL

0225 AM    8 W MEADE                 KS   0.75 INCH HAIL
06/23/95   MEADE

0300 AM    1 E 11 N PLAINS           KS   0.75 INCH HAIL
06/23/95   MEADE

0317 AM    5 N MEADE                 KS   0.88 INCH HAIL
06/23/95   MEADE

0325 AM    MEADE                     KS   0.88 INCH HAIL
06/23/95   MEADE

0400 AM    12 N PLAINS               KS   0.75 INCH HAIL
06/23/95   MEADE

0438 AM    8 N PLAINS                KS   0.75 INCH HAIL
06/23/95   MEADE

0438 AM    8 N PLAINS                KS   FLOODING
06/23/95   MEADE                          WATER OVER ROADWAY 8
                                          MILES NORTH OF PLAINS

0535 AM    MEADE                     KS   0.88 INCH HAIL
06/23/95   MEADE

0610 AM    5 N MEADE                 KS   FLOODING
06/23/95   MEADE                          TORRENTIAL RAIN AND WATER
                                          OVER ROAD IN LOW PLACES

0720 AM    PLAINS                    KS   0.75 INCH HAIL
06/23/95   MEADE

0715 AM    8 S 3 E MEADE             KS   0.75 INCH HAIL
06/23/95   MEADE                          2.8 INCHES RAIN

0745 AM    6 N ENGLEWOOD             KS   1.00 INCH HAIL
06/23/95   CLARK                          TREES DAMAGED BY HIGH
                                          WINDS...AS WELL

0745 PM    2 E LAKIN                 KS   0.75 INCH HAIL
06/22/95   KEARNY                         RAIN FALLING AT A RATE OF
                                          2 INCHES PER HOUR

0343 AM    13 N PLAINS               KS   0.75 INCH HAIL
06/23/95   MEADE

0608 PM    LAKIN                     KS   1.00 INCH HAIL
06/22/95   KEARNY

0130 AM    8 S MEADE                 KS   0.75 INCH HAIL
06/23/95   MEADE

0300 AM    5 N PLAINS                KS   0.75 INCH HAIL
06/23/95   MEADEf

0733 PM    LAKIN                     KS   1.75 INCH HAIL
06/22/95   KEARNY

0745 AM    6 N 3 W ENGLEWOOD         KS   60 MPH WIND GUST
06/23/95   CLARK

0400 AM    4 S 4 E MEADE             KS   1.00 INCH HAIL
06/23/95   MEADE
Local storm report, Jun 26, 2:08 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT FROM 6/22-23/95
NATIONAL WEATHER SERVICE  DODGE CITY KS
208 PM CDT MON JUN 26 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    LAKIN AIRPORT             KS   1.00 INCH HAIL
06/22/95   KEARNY

0603 PM    LAKIN AIRPORT             KS   0.88 INCH HAIL
06/22/95   KEARNY

0620 PM    12 N LAKIN                KS   0.75 INCH HAIL
06/22/95   KEARNY

0718 PM    LAKIN                     KS   1.00 INCH HAIL
06/22/95   KEARNY                         SW SIDE OF THE CITY OF
                                          LAKIN

0730 PM    9 N 5 W ULYSSES           KS   0.75 INCH HAIL
06/22/95   GRANT

0715 PM    10 N BIG BOW              KS   0.88 INCH HAIL
06/22/95   STANTON

0855 PM    7 S  5 E LAKIN            KS   0.88 INCH HAIL
06/22/95   KEARNY

0930 PM    3.5 NW PLYMELL            KS   0.75 INCH HAIL
06/22/95   FINNEY

0900 PM    6-7 N LAKIN               KS   FLOODING
06/22/95   KEARNY                         WATER FLOWING OVER
                                          HIGHWAY 25 6-7 N LAKIN

1015 PM    2 E 8 N ULYSSES           KS   0.75 INCH HAIL
06/22/95   GRANT

0950 PM    12 E 7 N JOHNSON CITY     KS   1.75 INCH HAIL
06/22/95   STANTON

1000 PM    2.5 NW JOHNSON CITY       KS   2.75 INCH HAIL
06/22/95   STANTON

1035 PM    9 N 5 E ULYSSES           KS   0.75 INCH HAIL
06/22/95   GRANT

1030 PM    10 N 2 W BIG BOW          KS   0.88 INCH HAIL
06/22/95   STANTON

1000 PM    10 E 8 N JOHNSON CITY     KS   0.75 INCH HAIL
06/22/95   STANTON

0225 AM    4 S 5 E SUBLETTE          KS   0.75 INCH HAIL
06/23/95   HASKELL

0225 AM    8 W MEADE                 KS   0.75 INCH HAIL
06/23/95   MEADE

0300 AM    1 E 11 N PLAINS           KS   0.75 INCH HAIL
06/23/95   MEADE

0317 AM    5 N MEADE                 KS   0.88 INCH HAIL
06/23/95   MEADE

0325 AM    MEADE                     KS   0.88 INCH HAIL
06/23/95   MEADE

0400 AM    12 N PLAINS               KS   0.75 INCH HAIL
06/23/95   MEADE

0438 AM    8 N PLAINS                KS   0.75 INCH HAIL
06/23/95   MEADE

0438 AM    8 N PLAINS                KS   FLOODING
06/23/95   MEADE                          WATER OVER ROADWAY 8
                                          MILES NORTH OF PLAINS

0535 AM    MEADE                     KS   0.88 INCH HAIL
06/23/95   MEADE

0610 AM    5 N MEADE                 KS   FLOODING
06/23/95   MEADE                          TORRENTIAL RAIN AND WATER
                                          OVER ROAD IN LOW PLACES

0720 AM    PLAINS                    KS   0.75 INCH HAIL
06/23/95   MEADE

0715 AM    8 S 3 E MEADE             KS   0.75 INCH HAIL
06/23/95   MEADE                          2.8 INCHES RAIN

0745 AM    6 N ENGLEWOOD             KS   1.00 INCH HAIL
06/23/95   CLARK                          TREES DAMAGED BY HIGH
                                          WINDS...AS WELL

0745 PM    2 E LAKIN                 KS   0.75 INCH HAIL
06/22/95   KEARNY                         RAIN FALLING AT A RATE OF
                                          2 INCHES PER HOUR

0343 AM    13 N PLAINS               KS   0.75 INCH HAIL
06/23/95   MEADE

0608 PM    LAKIN                     KS   1.00 INCH HAIL
06/22/95   KEARNY

0130 AM    8 S MEADE                 KS   0.75 INCH HAIL
06/23/95   MEADE

0300 AM    5 N PLAINS                KS   0.75 INCH HAIL
06/23/95   MEADE

0733 PM    LAKIN                     KS   1.75 INCH HAIL
06/22/95   KEARNY

0745 AM    6 N 3 W ENGLEWOOD         KS   60 MPH WIND GUST
06/23/95   CLARK

0400 AM    4 S 4 E MEADE             KS   1.00 INCH HAIL
06/23/95   MEADE
Special weather statement, Jun 26, 3:35 PM CDT, 36 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT MON JUN 26 1995

...THE WEATHER MAY THROUGH A WRENCH INTO WHEAT HARVEST THURSDAY AND
FRIDAY...

EARLY INDICATIONS ARE THAT A COLD FRONT DUE INTO KANSAS FROM THE
NORTH WEDNESDAY NIGHT WILL BRING SIGNIFICANTLY COLDER WEATHER FOR
THURSDAY AND FRIDAY. THE FRONT WILL LIKELY BE ACCOMPANIED BY THUNDER
STORMS AND GUSTY NORTH WINDS.  CLOUDS...RAIN...A FEW THUNDERSTORMS AND
MUCH COOLER TEMPERATURES WILL STICK AROUND THROUGH FRIDAY.

THIS FRONT IS BEING DRIVEN BY COLD HIGH PRESSURE OVER NORTHERN CANADA.
CURRENT THINKING IS THAT IT SHOULD BE PRECEDED BY SOME VERY WARM AND
DRY CONDITIONS ON WEDNESDAY WHICH MAY BE THE LAST GOOD DAY OF HARVEST
BEFORE THE WEEKEND.

METEOROLOGISTS CONTINUE TO MONITOR THE SITUATION CLOSELY.
.
JOHNSON
Special weather statement, Jun 26, 3:39 PM CDT, 32 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT MON JUN 26 1995

...THE WEATHER MAY THROUGH A WRENCH INTO WHEAT HARVEST THURSDAY AND
FRIDAY...

EARLY INDICATIONS ARE THAT A COLD FRONT DUE INTO KANSAS FROM THE
NORTH WEDNESDAY NIGHT WILL BRING SIGNIFICANTLY COLDER WEATHER FOR
THURSDAY AND FRIDAY. THE FRONT WILL LIKELY BE ACCOMPANIED BY THUNDER
STORMS AND GUSTY NORTH WINDS.  CLOUDS...RAIN...A FEW THUNDERSTORMS AND
MUCH COOLER TEMPERATURES WILL STICK AROUND THROUGH FRIDAY.

THIS FRONT IS BEING DRIVEN BY COLD HIGH PRESSURE OVER NORTHERN CANADA.
CURRENT THINKING IS THAT IT SHOULD BE PRECEDED BY SOME VERY WARM AND
DRY CONDITIONS ON WEDNESDAY WHICH MAY BE THE LAST GOOD DAY OF HARVEST
BEFORE THE WEEKEND.

METEOROLOGISTS CONTINUE TO MONITOR THE SITUATION CLOSELY.
.
JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:56 PM CDTSevere Thunderstorm WarningDDCMorton49 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningDDCStevens59 min
Jun 26, 5:16 PM CDTSevere Thunderstorm WarningDDCHamilton44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.